Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 279, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 7, 2014, 7:28 PM MDT for Cherry County, Nebraska. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2014, 7:28 PM MDT (01:28 UTC)
- Expired
- Aug 7, 2014, 8:15 PM MDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 113 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 8:05 PM MDT | TSTM WND GST 60 | 7 S Cody, NE | ESTIMATED 50 TO 60 MPH WIND GUSTS. PEA SIZE HAIL ALSO REPORTED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 1.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 342 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1869 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
768
WUUS53 KLBF 080128
SVRLBF
NEC031-080215-
/O.NEW.KLBF.SV.W.0279.140808T0128Z-140808T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
728 PM MDT THU AUG 7 2014
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 815 PM MDT/915 PM CDT/
* AT 725 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
ELI...AND MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ELI...NENZEL...KILGORE...CODY LAKE...CODY...MEDICINE LAKE AND
INDIAN HILL.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 139 AND 181.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4291 10079 4257 10156 4300 10166 4301 10096
TIME...MOT...LOC 0128Z 324DEG 29KT 4302 10140
HAIL...1.00IN
WIND...60MPH
$$
BUTTLER2 follow-up statements
777
WWUS53 KLBF 080153
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
853 PM CDT THU AUG 7 2014
NEC031-080215-
/O.CON.KLBF.SV.W.0279.000000T0000Z-140808T0215Z/
CHERRY NE-
753 PM MDT THU AUG 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
CHERRY COUNTY UNTIL 815 PM MDT/915 PM CDT/...
AT 750 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
ELI...AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
NENZEL AND KILGORE.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 147 AND 175.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4288 10085 4274 10117 4267 10138 4300 10153
4301 10108
TIME...MOT...LOC 0153Z 327DEG 22KT 4290 10129
HAIL...0.75IN
WIND...60MPH
$$
BUTTLER550
WWUS53 KLBF 080211
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
911 PM CDT THU AUG 7 2014
NEC031-080221-
/O.EXP.KLBF.SV.W.0279.000000T0000Z-140808T0215Z/
CHERRY NE-
811 PM MDT THU AUG 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CHERRY COUNTY
WILL EXPIRE AT 915 PM CDT/815 PM MDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.
LAT...LON 4288 10085 4274 10117 4267 10138 4300 10153
4301 10108
TIME...MOT...LOC 0211Z 327DEG 22KT 4281 10121
$$
BUTTLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 5:47 PM MDT, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 7, 5:47 PM MDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 647 PM CDT THU AUG 7 2014 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 338 PM CDT THU AUG 7 2014 .SHORT TERM...TONIGHT AND FRIDAY. PRECIPITATION CHANCES CONTINUE TO DOMINATE THE FOCUS OF THE SHORT TERM DISCUSSION. CURRENT WATER VAPOR IMAGERY INDICATES THAT A STEADY PLUME OF TROPICAL MOISTURE IS ADVECTING NORTH IN ADVANCE OF A MODEST VORT MAX/UPPER WAVE THAT IS CURRENTLY SITUATED OVER CENTRAL UTAH. WEAK DISTURBANCES/WAVES EMANATING FROM THE GREAT BASIN WAVE WILL CONTINUE TO WORK EAST ACROSS THE ROCKIES AND ONTO THE PLAINS THIS EVENING AND TOMORROW...SERVING AS A FOCUS FOR STORM DEVELOPMENT. MODEL PWAT VALUES ARE SHOWN TO INCREASE THIS AFTERNOON AND EVENING ACROSS SOUTHWEST NEBRASKA...WITH OVER 1.50" EXPECTED BY 00Z THIS EVENING. HIRES NEAR TERM CONVECTIVE ALLOWING MODELS ARE SHOWING CONVECTION SKIRTING WESTERN AND SOUTHWEST NEBRASKA BY 00Z THIS EVENING...THEN SPREADING EAST ACROSS SOUTHERN /POSSIBLY SOUTH CENTRAL/ PORTIONS OF THE CWA THROUGH MID-EVENING AND INTO THE OVERNIGHT. PREVIOUS DETERMINISTIC SOLUTIONS WERE FOCUSING HIGHER POP CHANCES ACROSS SOUTHWEST NEBRASKA...BUT WITH THE 07.12Z RUN NOW SEEMED TO HAVE BACKED OFF A BIT WITH THE FOCUS OF CONVECTION MAINLY SOUTH OF THE FORECAST AREA. SO FOR THE FORECAST...BACKED OFF POP CHANCES SLIGHTLY THIS EVENING AND OVERNIGHT...BUT IF STORMS GO...HEAVY RAINFALL WILL REMAIN A THREAT AS STORM MOTIONS OF LESS THAN 20KTS ARE EXPECTED. SEVERE WEATHER IS ALSO A POSSIBILITY AS THE LOWER TROPOSPHERE CONTINUES TO DESTABILIZE...19Z OBJECTIVE ANALYSIS INDICATES POCKETS OF MUCAPE REACHING 2000 J/KG AND EFFECTIVE BULK SHEAR UP TO 30KTS. A SEVERE STORM OR TWO WOULD BE POSSIBLE WITH GUSTY WIND AND SMALL SEVERE SIZE HAIL BEING THE MAIN THREATS. BUT AGAIN THE MAIN THREAT WILL BE HEAVY RAINFALL THIS EVENING AND OVERNIGHT...SLOW STORM MOTIONS WITH INCREASING PWATS AND INCREASING WARM CLOUD PROCESSES MAY PROMOTE A LOCALIZED FLOOD ISSUE ACROSS SOUTHWEST NEBRASKA. FRIDAY...AN ADDITIONAL SHORTWAVE WILL PASS THROUGH ZONAL FLOW SPARKING OFF MORE SHOWERS AND STORMS OVER MUCH OF THE FORECAST AREA. DYNAMICS SEEM SUFFICIENT TO SUPPORT POP CHANCES OF 40 PERCENT OR HIGHER FOR MUCH OF THE DAY. MODELS DO GENERATE SOME INSTABILITY AS THE UPPER LEVELS COOL...WILL KEEP THE MENTION OF THUNDER GOING. AS FOR TEMPERATURES...AFTER LOWS IN THE 60S FRIDAY MORNING...WEAK EASTERLY UPSLOPE FLOW WILL MODERATE HIGHS FOR MUCH OF THE DAY. CURRENT THINKING IS THAT UPPER 70S SHOULD BE THE NORM ACROSS NORTH CENTRAL NEBRASKA...BUT ACROSS OUR SOUTHWEST...UPPER 80S MAY BE REALIZED AS THE LOWER TROPOSPHERIC WIND VEERS TO SOUTHERLY. ELSEWHERE LOW TO MID 80S ARE ANTICIPATED. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 338 PM CDT THU AUG 7 2014 FRIDAY NIGHT THROUGH SUNDAY...UNSETTLED FRIDAY NIGHT AS AN UPPER LEVEL TROUGH AND WEAK CLOSED LOW MOVES ACROSS EASTERN SOUTH DAKOTA AND THE MID MISSOURI VALLEY. HIGHEST POPS OF 30 TO 40 PERCENT FRIDAY EVENING. A MORE ORGANIZED DISTURBANCE WILL MOVE INTO WESTERN NEBRASKA SATURDAY AFTERNOON. STORMS DEVELOPING WOULD LIKELY CONGEAL INTO AN MCS OR TWO. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH AVBL PWS OF 1.25 TO 1.5 INCH. GFS AND 12Z ECMWF BOTH HAVE SIMILAR SOLUTIONS. FAIR MODEL AGREEMENT WITH POPS UP TO 50 PERCENT MOST AREAS OVERNIGHT. THIS WILL BRING A WEAK COLD FRONT IN SUNDAY WITH HIGHS A FEW DEGREES COOLER FROM 80 TO 85. STILL A 20 TO 30 PERCENT CHANCE SUNDAY...MAINLY ACROSS THE EASTERN ZONES...AS UPPER TROUGH MOVES INTO THE MID MISSOURI VALLEY. SUNDAY NIGHT THROUGH THURSDAY...A CLOSED LOW OFF THE COAST OF CALIFORNIA SUNDAY NIGHT WITH AN UPPER RIDGE AXIS EXTENDING ACROSS TX INTO THE INTERMOUNTAIN WEST. THE UPPER RIDGE WILL GRADUALLY MOVE EAST AND FLATTEN INTO THE PLAINS REGION TUESDAY THROUGH THURSDAY. THIS WILL CAUSE TEMPERATURES TO WARM FROM THE LOW TO MID 80S MONDAY TO THE UPPER 80S AND POSSIBLY LOWER 90S...ESPECIALLY WESTERN AREAS BY TUESDAY THROUGH THURSDAY. GIVEN THAT UPPER FLOW ACROSS THE CNTRL AND NRN PLAINS WILL REMAIN NORTHWEST...THUNDERSTORM CHANCES WILL EXIST EACH DAY ACROSS WESTERN NEBRASKA...MAINLY DURING THE LATE AFTERNOON INTO THE OVERNIGHT HOURS. CHANCES HOWEVER MAINLY A SLIGHT CHANCE. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 632 PM CDT THU AUG 7 2014 CLOUDINESS WILL BE ON THE INCREASE ACROSS SOUTHWESTERN NEBRASKA THIS EVENING AS THUNDERSTORMS MOVE INTO THE AREA FROM NORTHEASTERN COLORADO. THE THREAT FOR THUNDERSTORMS WILL BE GREATEST AT THE KLBF TERMINAL WILL BE BETWEEN 02 AND 06Z THIS EVENING. AFTER 06Z...BROKEN TO OVERCAST SKIES ARE EXPECTED OVERNIGHT WITH A THREAT FOR SOME MVFR CIGS AND PATCHY FOG POSSIBLE TOWARD DAYBREAK FRIDAY MORNING. SKIES WILL GRADUALLY CLEAR BY FRIDAY AFTERNOON. FOR THE KVTN TERMINAL...THERE WILL BE A SMALL THREAT FOR THUNDERSTORMS THIS EVENING AND THEY WILL BE HANDLED WITH A VCTS THREAT SINCE COVERAGE WILL BE SPARSE. OTHERWISE...EXPECT MVFR CIGS TO DEVELOP TOWARD DAYBREAK WITH VISBYS DOWN TO 4SM IN PATCHY FOG. FOG WILL BURN OFF BY MID MORNING WITH SCATTERED HIGH CLOUDINESS EXPECTED THEREAFTER. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JACOBS LONG TERM...ROBERG AVIATION...CLB
Hazardous weather outlook, Aug 7, 2:09 PM MDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 309 PM CDT THU AUG 7 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-082015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 309 PM CDT THU AUG 7 2014 /209 PM MDT THU AUG 7 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS WESTERN NEBRASKA THIS EVENING AND TONIGHT. STORMS WILL BE CAPABLE OF VERY HEAVY RAIN...WHICH MAY LEAD TO LOCALIZED MINOR FLOODING. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT FOR THE SOUTHERN PANHANDLE AND SOUTHWEST NEBRASKA...WITH LARGE HAIL AND DAMAGING WIND GUSTS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH NEXT WEDNESDAY...WITH THE BEST CHANCES FRIDAY THROUGH SUNDAY. ISOLATED SEVERE STORMS CAPABLE OF LARGE HAIL AND DAMAGING WIND GUSTS ARE POSSIBLE FRIDAY AND SATURDAY...MAINLY ACROSS SOUTHWEST NEBRASKA. HEAVY RAIN WILL ALSO BE A THREAT ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) SNIVELY
In the hours before
Special weather statement, Aug 7, 5:19 PM MDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 619 PM CDT THU AUG 7 2014 NEZ069-080000- CHASE NE- 519 PM MDT THU AUG 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHASE COUNTY UNTIL 600 PM MDT... AT 517 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF CHAMPION...OR 15 MILES SOUTHWEST OF IMPERIAL...MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... IMPERIAL... CHAMPION... ENDERS RESERVOIR STATE RECREATION AREA... ENDERS... CHURCH GROVE CAMPGROUND... AREA A CAMPGROUND... CENTER DAM CAMPGROUND... THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 25 AND 41. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BUTTLER
Special weather statement, Aug 7, 6:12 PM MDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 712 PM CDT THU AUG 7 2014 NEZ071-080100- FRONTIER NE- 712 PM CDT THU AUG 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR FRONTIER COUNTY UNTIL 800 PM CDT... AT 709 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTH OF MAYWOOD...OR 11 MILES SOUTHWEST OF CURTIS...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CURTIS... RED WILLOW RESERVOIR STATE RECREATION AREA... STOCKVILLE... MEDICINE CREEK RESERVOIR STATE RECREATION AREA... QUICK... BLUEGILL HAVEN CAMPGROUND... WILLOW VIEW CAMPGROUND... DANCING LEAF EARTH LODGE... FREEDOM... ORAFINO... THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 27 AND 50. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BUTTLER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 1:58 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 47 min |
| Aug 8, 2:40 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 50 min |
| Aug 8, 3:10 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 50 min |
| Aug 8, 5:57 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 48 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.